MAUDE Adverse Event Report: ALCON RESEARCH, LLC - IRVINE TECHNOLOGY CENTER PUREPOINT LIO, LASER INDIRECT OPHTHALMOSCOPE; LASER, OPHTHALMIC

ALCON RESEARCH, LLC - IRVINE TECHNOLOGY CENTER PUREPOINT LIO, LASER INDIRECT OPHTHALMOSCOPE; LASER, OPHTHALMIC
Catalog Number 8065752987
Medical Device Problem Code Energy Spectrum Incorrect (1210)
Health Effect - Clinical Codes Appropriate Clinical Signs, Symptoms and Conditions Term/Code Not Available (4581); No Clinical Signs, Symptoms or Conditions (4582)
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Investigation including root cause analysis is in progress.A supplemental mdr will be filed as necessary in accordance with 21 cfr 803.56 when additional reportable information becomes available.The manufacturer internal reference number is: (b)(4).
 
Event or Problem Description
A customer reported that the eye was getting flashed, green laser light coming through in the top corner.The surgery was completed after replacing the product with another one.The details of patient impact was not reported.
 
Additional Manufacturer Narrative
Additional information provided in sections h.6.And h.11.Service history was reviewed for the system.A service record relevant to the reported complaint was found.Service record (sr) was opened to address the reported event.At the time of this investigation the service record remains open.The complaint investigation is being pursued at this time using available information.Based on the information obtained, the root cause of the reported event is inconclusive.A non-conformance based review of the serial number was performed and did not reveal any potential contributing factors to the reported complaint.A manufacturing device history record (dhr) review was performed prior to product release to ensure that the product was manufactured in compliance with the device master record.Based on the assessment, the product met release criteria.A review for complaints reported against this serial number was performed.No similar complaints were reported for the product serial under investigation.Based on the information obtained, the root cause of the reported event is inconclusive.Manufacturer will continue to monitor data for evidence of adverse trending and take further action, as appropriate.The manufacturer internal reference number is:(b)(4).
 
Event or Problem Description
Following further review during a retinal procedure the physician initiated use of the ophthalmic laser he was getting flashed.The surgeon could see the green laser light coming in through the top right corner of the eyepiece when he closed his left eye.The procedure to the patient was successfully completed with no harm but out of concern that physician's own eye may be damaged, he had an oct performed on the right eye and there was no damage to the right eye.
 
Additional Manufacturer Narrative
Following the submission of the initial and follow-up reports, it was discovered that operator's right eye was getting flashed.The fda patient codes were updated from e2403 to e2402.The manufacturer internal reference number is: (b)(4).

Brand Name
PUREPOINT LIO, LASER INDIRECT OPHTHALMOSCOPE
Common Device Name
LASER, OPHTHALMIC
Manufacturer (Section D)
ALCON RESEARCH, LLC - IRVINE TECHNOLOGY CENTER
15800 alton parkway
irvine CA 92618
Manufacturer (Section G)
ALCON RESEARCH, LLC - IRVINE TECHNOLOGY CENTER
15800 alton parkway
irvine CA 92618
Manufacturer Contact
jonathan schlech
6201 south freeway
mail stop ab2-6
fort worth, TX 76134
8007579780
MDR Report Key19268164
Report Number2028159-2024-00687
Device Sequence Number18016165
Product Code HQF
UDI-Device Identifier00380657529872
UDI-Public00380657529872
Combination Product (Y/N)N
Initial Reporter StateWA
Initial Reporter CountryUS
PMA/510(K) Number
K062624
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 09/05/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number8065752987
Device Lot Number17262
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 04/09/2024
Supplement Date Received by Manufacturer07/02/2024
08/08/2024
Initial Report FDA Received Date05/08/2024
Supplement Report FDA Received Date07/30/2024
09/05/2024
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured08/01/2023
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient SexUnknown